MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS, SURGICAL
Model Number 388.50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection, it was found out that a rod introduction pliers (persuader) had a broken tube.The tube was broken at the tip of the tube.There was no patient involvement.This report is for one (1) rod introduction pliers for side-opening implants this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Service and repair evaluation: the customer reported that on (b)(6) 2020, during a routine inspection, it was found out that a rod introduction pliers (persuader) had a broken tube.The tube was broken at the tip of the tube.The repair technician reported the top part of the tube was broken off and missing.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: tube, nut, collet and all other applicable components.The item was repaired per the inspection sheet, passed synthes final inspection on 12-nov-2020 and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part number: 388.50, lot number: a7pa48, manufacturing site: tuttlingen, release to warehouse date: week 48, 2006.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (14 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10869341
Report Number2939274-2020-05234
Device Sequence Number14440385
Product Code HTC
UDI-Device Identifier10705034773292
UDI-Public(01)10705034773292
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.50
Device Catalogue Number388.50
Device Lot NumberA7PA48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1